Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:49 PM CDT for Columbia County, Dane County, Sauk County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 12, 2014, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Columbia County, WI, Dane County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:50 PM CDT | HAIL 0.75 | Prairie Du Sac, WI | |
| Apr 12, 10:00 PM CDT | HAIL 1.5 | Sauk City, WI | HAIL LASTED 13 MINUTES...AND RANGED IN SIZE FROM DIME TO WALNUT SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 12, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KMKX 130249
SVRMKX
WIC021-025-111-130330-
/O.NEW.KMKX.SV.W.0010.140413T0249Z-140413T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1030 PM CDT
* AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAUK CITY...
MOVING EAST NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LODI AROUND 1005 PM CDT.
LAKE WISCONSIN...DEFOREST AND POYNETTE AROUND 1015 PM CDT.
RIO AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DANE...
HARMONY GROVE...MERRIMAC...MORRISONVILLE...MARXVILLE...WYOCENA...OKEE
AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4317 8982 4328 8984 4355 8925 4329 8912
TIME...MOT...LOC 0249Z 249DEG 32KT 4327 8972
HAIL...1.50IN
WIND...<50MPH
$$
WOOD2 follow-up statements
061
WWUS53 KMKX 130300
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT SAT APR 12 2014
WIC021-025-111-130330-
/O.CON.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
SAUK WI-DANE WI-COLUMBIA WI-
1000 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN SAUK...NORTHWESTERN DANE AND SOUTHERN COLUMBIA
COUNTIES...
AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LODI...OR
NEAR PRAIRIE DU SAC...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
LODI AROUND 1010 PM CDT.
LAKE WISCONSIN AROUND 1015 PM CDT.
DEFOREST AND POYNETTE AROUND 1020 PM CDT.
RIO AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MORRISONVILLE...WYOCENA...DANE...HARMONY GROVE...OKEE AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4321 8973 4332 8971 4355 8925 4329 8912
TIME...MOT...LOC 0300Z 249DEG 30KT 4329 8962
HAIL...1.50IN
WIND...<50MPH
$$
CRAVEN081
WWUS53 KMKX 130321
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 PM CDT SAT APR 12 2014
WIC111-130331-
/O.CAN.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
SAUK WI-
1021 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAUK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHEAST WISCONSIN.
LAT...LON 4325 8956 4335 8956 4355 8925 4329 8912
TIME...MOT...LOC 0321Z 255DEG 25KT 4331 8946
$$
WIC021-025-130330-
/O.CON.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
DANE WI-COLUMBIA WI-
1021 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTH CENTRAL DANE AND SOUTHEASTERN COLUMBIA COUNTIES...
AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LODI...OR 7
MILES SOUTHEAST OF LAKE WISCONSIN...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
POYNETTE AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MORRISONVILLE...WYOCENA...ARLINGTON AND DANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4325 8956 4335 8956 4355 8925 4329 8912
TIME...MOT...LOC 0321Z 255DEG 25KT 4331 8946
HAIL...1.50IN
WIND...<50MPH
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:43 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 12, 2:43 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT SAT APR 12 2014 .SHORT TERM... .TONIGHT - CONFIDENCE...MEDIUM SURFACE WARM FRONT HAS NUDGED INTO SC WI. MASSIVE TEMPERATURE DIFFERENTIAL ACROSS THE CWA...MID/UPPER 30S IN THE NE CWA AND MID 70S IN THE SOUTH WITH GUSTY SOUTH WINDS AND DEW POINTS INTO THE MID 50S. ELEVATED STORMS ASSOCIATED WITH 850-700 FRONTOGENETICAL FORCING STILL TRAVERSING ACROSS CNTRL AND PORTIONS OF SRN WI. THIS INITIAL 850 JET CORE WILL TRANSLATE EAST. MEANWHILE STRONG HEATING AND DESTABILIZATION IS OCCURING FROM IOWA AND ILLINOIS AND POINTS SOUTH WITH THE NORTHERN FRINGE OF THIS INTO FAR SC WI. INSTABILITY PROGS...LI/S...MLCAPE...CRAVEN SIG/SVR...K INDEX ALL SHOW THE DESTABILIZING TREND WELL INTO SC WI. 4KM WRF/RAP/HRRR ARE ALL KEYING ON WESTWARD DEVELOPMENT ACROSS IA WITH STORMS TRANSLATING ACRS SRN WI THIS EVENING. SHORTWAVE IN KS PROGGD TO LIFT NE AND HELP INTIIATE STORMS WITHIN THE UNSTABLE AIR. ADDING FURTHER SUPPORT WILL BE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF 200-300 MILLIBAR JET ACROSS U.P. STRONGEST SURFACE BASED INSTABILITY WILL BE IN CLOSER PROXIMITY OF SURFACE WARM FRONT...ALONG AND JUST TO THE SOUTH. LAKE MICHIGAN HAS HAD ITS SAY ON HOLDING UP THE NORTHWARD PUSH IN ERN WI. ANOTHER POTENTIAL NEGATIVE IS THE CONSIDERABLE CLOUD COVER UPSTREAM. BOTTOM LINE...AT THIS POINT ENOUGH FAVORABLE FACTORS IN PLACE TO WARRANT THE SPC SLIGHT RISK INTO SRN WI. SVR THREAT APPEARS GREATEST ALONG AND SOUTH OF THE SFC WRM FRONT IN SC WI. .SUNDAY - CONFIDENCE...MEDIUM ACTIVE PATERN PERSISTS. WHILE ONE SHORTWAVE SHIFTS EAST THE ACTIVE UPPER FLOW CONTINUES. PROGS SUGGEST A POTENTIAL LULL IN THE MORNING WITH ANOTHER SHOT OF STEADY RAINS/THUNDER RIDING IN FOR THE AFTERNOON. 850 BAROCLINIC TIGHTENS UP ACROSS THE CWA WITH A RENWED 850 JET CORE INCREASING ACROSS ILLINOIS. THIS WILL MAXIMIZE FORCING ACROSS SRN WI. .SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...MEDIUM THE MID/UPPER TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL PLAINS WITH THE MAIN RIGHT ENTRANCE REGION LIFTING TO THE NORTH OF THE FORECAST AREA...BUT THE 250 MB WINDS DO INCREASE SUNDAY NIGHT OVER SOUTHERN WISCONSIN WITH WEAK UPPER DIVERGENCE. THE 925/850/700 MB LATER IS SATURATED SUNDAY NIGHT...BUT DOES DRY DURING THE DAY MONDAY FROM THE NORTHWEST. 700 UPWARD MOTION IS STRONG SUNDAY EVENING BUT WEAKENS AFTER MIDNIGHT BEFORE BECOMING DOWNWARD MONDAY AFTERNOON...EXCEPT FOR THE FAR SOUTHEAST TIP. BOTH THE 12Z GFS AND 00Z ECMWF TAKES A LOW NORTHEAST ACROSS THE FRONTAL BOUNDARY THAT IS LOCATED ACROSS CENTRAL AND NORTHERN ILLINOIS...SUNDAY NIGHT. THIS SPREADS MODERATE TO HEAVY RAIN AMOUNTS ACROSS MUCH OF SOUTHERN WISCONSIN...WITH AMOUNTS OF 1 TO 1.5 INCHES. THICKNESS AND 850 MB TEMPERATURE VALUES DROP...AND NAM SOUNDINGS COOL ENOUGH FOR A CHANGE OVER TO SNOW. HOWEVER THIS HAPPENS AFTER MOST OF THE HEAVIER PRECIPITATION FALLS...SO DO NOT EXPECT ACCUMULATIONS TO CAUSE MUCH OF A PROBLEM. .MONDAY NIGHT AND TUESDAY... THE MAIN MID/UPPER TROUGH AXIS MOVES ACROSS WISCONSIN LATE MONDAY NIGHT AND TUESDAY MORNING WITH UPPER DIVERGENCE AHEAD OF THE TROUGH AXIS AND CONVERGENCE BEHIND. WEAK 700 MB UPWARD MOTION OVER THE FAR SOUTHEAST EARLY MONDAY MORNING BECOMES DOWNWARD. MID LEVELS REMAIN DRY...WITH SOME INCREASE IN RH WEST OF MADISON BY EVENING. .LONG TERM... .WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW THE MID/UPPER LEVEL FLOW IS ZONAL WEDNESDAY AND BECOMES SOMEWHAT SOUTHWEST LATER THURSDAY. WARM AIR ADVECTION AND SOUTH WINDS OCCURS WEDNESDAY AHEAD OF A TROUGH OF LOW PRESSURE EXTENDING FROM COLORADO TO THE UPPER MISSISSIPPI VALLEY. MOST OF THE PRECIPITATION STAYS NORTH AND WEST WEDNESDAY. THE 00Z ECMWF BRINGS A STRONGER LOW ACROSS SOUTHERN MINNESOTA WEDNESDAY AND INTO NORTHERN WISCONSIN WEDNESDAY NIGHT...WHILE THE 12Z GFS KEEPS THE MAIN LOW OVER OKLAHOMA AND EASTERN KANSAS. THE 12Z GFS LIFTS THIS LOW INTO WISCONSIN THURSDAY WHILE THE 00Z ECMWF BRINGS IN HIGH PRESSURE BEHIND ITS DEPARTING LOW. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE...LOW THE 12Z GFS MOVES THE SURFACE LOW INTO THE UPPER GREAT LAKES FRIDAY WHILE THE ECMWF LINGERS THE SURFACE HIGH. THE TIMING REMAINS OFF BETWEEN THE GFS AND ECMWF ON SATURDAY. && .HYDROLOGY... A ROUND OF MODERATE RAINFALL IS EXPECTED TONIGHT WITH AROUND AN INCH OF RAINFALL...WITH LESSER AMOUNTS SOUTH OF MILWAUKEE AND MADISON. A SLOW MOVING FRONTAL SYSTEM WILL BRING A LONG DURATION OF MODERATE TO HEAVY RAINFALL SUNDAY AFTERNOON AND SUNDAY NIGHT. THIS COULD BRING ANOTHER 1 TO 2 INCHES OF RAINFALL. THE COMBINATION OF TONIGHTS RAIN...AND THE RAIN SUNDAY AFTERNOON AND SUNDAY NIGHT WILL CAUSE RIVERS AND STREAMS TO RISE. HAVE ISSUED AN HYDROLOGIC OUTLOOK FOR THIS EVENT. && .AVIATION/00Z TAFS/... SURFACE WARM FRONT WILL EXTEND INTO SC WI WITH MORE STABLE EASTERLY FLOW NEAR LAKE MICHIGAN. CLUSTER OF STORMS IN WC WI LIKELY TO STAY NORTH OF TAF ROUTES THE REST OF THE AFTERNOON/EARLY EVENING. BEST CHANCE FOR MORE STORMS WILL BE TONIGHT WHEN RENEWED ACTIVITY DEVELOPS ACROSS IA AND ROLLS ACROSS SRN WI NEAR WARM FRONTAL ZONE. AS LOW AND TROUGH MOVE ACRS SRN WI TNGT AND SUNDAY CIGS/VSBYS EXPECTED TO LOWER TO IFR. THIS PLAYED OUT ON MOS AND LLVL RH PROGS. WHILE A BREAK IN RAIN/STORMS POSSIBEL DURING THE MORNING EXPECTE A RENEWED SURGE SUNDAY AFTERNOON. && .MARINE...SMALL CRAFT ADVISORY PRETTY BORDERLINE NORTH OF SFC WARM FRONT THOUGH SOME ONSHORE GUSTS TO AOA 20 KNOTS...SO WILL LEAVE AS IS. AS WARM FRONT TRIES TO NUDGE...GUSTY SOUTH WINDS POSSIBLE BUT LIKELY JUST ACROSS THE FAR SOUTHERN LAKE ZONE. CONFIDNCE NOT HIGH THAT THAT WARM FRONT WILL BE ABLE TO DRIVE NORTH ESPECIALLY WITH SURFACE LOW WEAKENING TO MORE OF A BROAD TROUGH. GRADIENT TRYING TO TIGHTEN UP AND WINDS HAVE PICKED UP A SMIDGE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646. && TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Apr 12, 3:15 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SAT APR 12 2014 WIZ046-047-051-052-056>060-062>072-132015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AS A WARM FRONT BECOMES STATIONARY ACROSS SOUTHERN WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL. SOME HEAVY RAINFALL IS POSSIBLE ALONG AND JUST NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH A CONTINUED CHANCE OF THUNDERSTORMS...BUT NO SEVERE THUNDERSTORMS ARE EXPECTED. SMALL RIVERS AND STREAMS COULD SEE RAPID RISES AND WE/LL NEED TO KEEP AN EYE ON THEM FOR ANY POSSIBLE FLOODING. THE RAIN WILL CHANGE OVER TO SNOW LATE SUNDAY NIGHT AND MONDAY...BUT ANY ACCUMULATIONS ARE EXPECTED TO BE LIMITED TO AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ643>646-132015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING FOR GUSTY EAST. THE WINDS MAY BECOME SOUTH MAINLY SOUTH OF MILWAUKEE. THIS IS IN ASSOCIATION WITH WARM FRONT BECOMING STATIONARY NEAR THE SHORELINE. THUNDERSTORMS ARE LIKELY AND THERE IS A RISK OF HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY BRISK NORTH WINDS AND HIGH WAVES ARE LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT...AS A COLD FRONT DROPS SOUTH. THERE IS A CHANCE FOR THUNDERSTORMS INTO SUNDAY NIGHT. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 12, 9:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST LONE ROCK AIRPORT 43.21N 90.19W
04/12/2014 M40 MPH SAUK WI ASOS
KLNR PK WND 310 AT 35KTS
&&
CRAVENLocal storm report, Apr 12, 9:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MIDDLETON 43.10N 89.51W
04/12/2014 M1.00 INCH DANE WI TRAINED SPOTTER
&&
MGLocal storm report, Apr 12, 9:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL BEAVER DAM 43.46N 88.84W
04/12/2014 M1.50 INCH DODGE WI TRAINED SPOTTER
&&
MGSpecial weather statement, Apr 12, 9:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT SAT APR 12 2014
WIZ046-056-057-062-063-130245-
DANE-IOWA-MARQUETTE-SAUK-COLUMBIA-
915 PM CDT SAT APR 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
DANE...NORTHERN IOWA...SOUTHERN MARQUETTE...EASTERN SAUK AND
COLUMBIA COUNTIES...
AT 914 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WISCONSIN DELLS...TO NEAR BARABOO...TO NEAR SAUK
CITY...TO NEAR SPRING GREEN...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
BARABOO...PRAIRIE DU SAC...SAUK CITY...LAKE DELTON AND WEST BARABOO
AROUND 920 PM CDT.
PORTAGE AND LAKE WISCONSIN AROUND 930 PM CDT.
LODI AROUND 935 PM CDT.
BLACK EARTH AROUND 940 PM CDT.
POYNETTE...PARDEEVILLE AND RIO AROUND 945 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MERRIMAC...NORTH
FREEDOM...AVOCA...ENDEAVOR...HIGHLAND...INTERSTATE 90/94
INTERCHANGE...PLAIN...BLACKHAWK LAKE REC AREA...WYOCENA AND ARENA.
LAT...LON 4320 9043 4321 9029 4317 9020 4324 9019
4325 9013 4336 8996 4364 8984 4364 8960
4373 8960 4376 8925 4364 8925 4364 8916
4352 8916 4336 8927 4309 8985 4298 9043
TIME...MOT...LOC 0214Z 255DEG 37KT 4361 8972 4342 8973 4327 8983 4315
9012
WOODLocal storm report, Apr 12, 9:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL WEST BEND 43.42N 88.18W
04/12/2014 M1.00 INCH WASHINGTON WI TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
BHAHNLocal storm report, Apr 12, 9:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL WEST BARABOO 43.48N 89.77W
04/12/2014 M0.75 INCH SAUK WI TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND.
&&
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:15 PM CDT | Special Weather Statement | MKX | Sheboygan | 45 min |
| Apr 12, 7:33 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 42 min |
| Apr 12, 7:42 PM CDT | Special Marine Warning | MKX | 93 min | |
| Apr 12, 7:42 PM CDT | Special Weather Statement | MKX | Sheboygan | 18 min |
| Apr 12, 7:55 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 35 min |
| Apr 12, 8:03 PM CDT | Special Weather Statement | MKX | Waukesha | 27 min |
| Apr 12, 8:26 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Apr 12, 8:33 PM CDT | Special Weather Statement | MKX | Sauk | 42 min |
| Apr 12, 8:34 PM CDT | Special Weather Statement | MKX | Waukesha | 41 min |
| Apr 12, 9:15 PM CDT | Special Weather Statement | MKX | Columbia | 30 min |
| Apr 12, 9:35 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 40 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | MKX | Dodge, Green Lake | 51 min |
| Apr 12, 9:56 PM CDT | Special Marine Warning | MKX | 94 min | |
| Apr 12, 9:56 PM CDT | Special Weather Statement | MKX | Sheboygan | 19 min |
| Apr 12, 10:05 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 55 min |
| Apr 12, 10:11 PM CDT | Special Weather Statement | MKX | Sauk | 64 min |
| Apr 12, 10:22 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 38 min |
| Apr 12, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 46 min |
| Apr 12, 10:32 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Iowa, Sauk | 3 hr |
| Apr 12, 10:37 PM CDT | Areal Flood Advisory | MKX | Ozaukee, Washington | 3 hr |
| Apr 12, 10:41 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Apr 12, 11:00 PM CDT | Special Weather Statement | MKX | Sauk | 30 min |
| Apr 12, 11:10 PM CDT | Flash Flood Warning | MKX | Columbia, Iowa, Sauk | 3 hr |
| Apr 12, 11:17 PM CDT | Areal Flood Advisory | MKX | Dodge | 3 hr |
| Apr 12, 11:20 PM CDT | Special Weather Statement | MKX | Ozaukee | 25 min |
| Apr 12, 11:28 PM CDT | Special Marine Warning | MKX | 92 min | |
| Apr 12, 11:52 PM CDT | Special Weather Statement | MKX | Dodge | 38 min |
| Apr 13, 12:02 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 43 min |
| Apr 13, 12:21 AM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 39 min |
| Apr 13, 1:03 AM CDT | Special Weather Statement | MKX | Washington | 42 min |
| Apr 13, 1:19 AM CDT | Special Weather Statement | MKX | Dodge | 26 min |
| Apr 13, 1:29 AM CDT | Special Weather Statement | MKX | Dodge | 31 min |
| Apr 13, 1:34 AM CDT | Special Weather Statement | MKX | Washington | 26 min |
| Apr 13, 2:03 AM CDT | Special Weather Statement | MKX | Ozaukee | 27 min |
| Apr 13, 2:20 AM CDT | Special Weather Statement | MKX | Kenosha, Walworth | 55 min |
| Apr 13, 2:47 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth | 43 min |
| Apr 13, 2:51 AM CDT | Special Marine Warning | MKX | 84 min | |
| Apr 13, 3:09 AM CDT | Small Craft Advisory | MKX | 25 hr | |
| Apr 13, 3:25 AM CDT | Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 24 hr |
| Apr 13, 3:30 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 15 min |
| Apr 13, 10:55 AM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Apr 13, 10:55 AM CDT | River Flood Warning | MKX | Ozaukee | 5 days |
| Apr 13, 10:55 AM CDT | River Flood Warning | MKX | Milwaukee | 56 hr |
| Apr 13, 10:55 AM CDT | River Flood Warning | MKX | Racine | 3 days |
| Apr 13, 10:55 AM CDT | River Flood Warning | MKX | Sheboygan | 67 hr |
| Apr 13, 12:17 PM CDT | Marine Dense Fog Advisory | MKX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.